Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 22, NWS Grand Rapids, MI

March 3, 2012

NWS Grand Rapids, MI issued this small craft advisory at Mar 3, 2012, 3:34 PM EST. It took effect at Mar 3, 2012, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2012, 3:34 PM EST (20:34 UTC)
In effect from
Mar 3, 2012, 4:00 PM EST
Expired
Mar 4, 2012, 10:00 AM EST
In force
18 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WHUS73 KGRR 032034
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
334 PM EST SAT MAR 3 2012

LMZ844>849-040445-
/O.NEW.KGRR.SC.Y.0022.120303T2100Z-120304T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
334 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. 

* WINDS...WEST WINDS TO 30 KNOTS SHIFTING NORTH THIS EVENING AND
  DIMINISHING SUNDAY. 

* WAVES...WAVES 4 TO 8 FEET SUBSIDING SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
3 follow-up statements
833 
WHUS73 KGRR 040213
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
913 PM EST SAT MAR 3 2012

LMZ844>849-041015-
/O.CON.KGRR.SC.Y.0022.000000T0000Z-120304T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
913 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KNOTS SHIFTING NORTH OVERNIGHT
  AND DIMINISHING SUNDAY.

* WAVES...WAVES 4 TO 8 FEET SUBSIDING TO 3 TO 5 FEET TOWARD
  DAYBREAK SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
603 
WHUS73 KGRR 040821
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
321 AM EST SUN MAR 4 2012

LMZ844>849-041500-
/O.CON.KGRR.SC.Y.0022.000000T0000Z-120304T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
321 AM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 5 TO 15 KNOTS.

* WAVES...WAVES 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
270 
WHUS73 KGRR 041514
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1014 AM EST SUN MAR 4 2012

LMZ844>849-041615-
/O.EXP.KGRR.SC.Y.0022.000000T0000Z-120304T1500Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1014 AM EST SUN MAR 4 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES HAVE DIMINISHED AND WILL REMAIN BELOW ADVISORY
CRITERIA THE REST OF TODAY.

$$


MEADE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 12:59 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 3, 12:59 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1259 PM EST SAT MAR 3 2012

.UPDATE...
ISSUED AT 1258 PM EST SAT MAR 3 2012

EXTENDED THE WINTER STORM WARNING TIL 5 PM FOR A FEW COUNTIES IN
THE NW CWFA AS SOME HEALTHY SNOW SHOWERS HAVE BEEN OCCURING WITH
THE APPROACH OF A SECONDARY SFC TROUGH/COLD FRONT AND PVA ALOFT.
LDM WAS DOWN TO 1/4 MILE FOR A TIME AND ANOTHER IMPRESSIVE SNOW BAND
HAS BEEN PERSISTING FROM SHELBY TO WHITE CLOUD. THOSE HEAVIER SNOW
SHOWERS SHOULD BE ENDING OR WORKING SOUTH OF THE WARNING AREA
LATER THIS AFTERNOON ONCE THE SFC TROUGH PASSES THROUGH.

SOUTH OF THE WARNING AREA LOCAL ACCUMULATIONS OF AN INCH OR TWO
ARE POSSIBLE THE REST OF TODAY WHERE LAKE EFFECT SNOW SHOWERS
PERSIST. AREAS IN PARTICULAR TO WATCH IN THE SHORT TERM ARE
MKG/GRR WHERE THE HIRES ARW/NMM MESOSCALE MODELS SUGGEST HEAVIER
SNOW BANDS DEVELOPING TOWARD 21Z AS AFOREMENTIONED SFC TROUGH
RESULT IN STRONGER SFC CONVERGENCE BEFORE PASSING AROUND 01Z.

&&

.SYNOPSIS...
ISSUED AT 400 AM EST SAT MAR 3 2012

WINDY CONDITIONS WILL CONTINUE TODAY WITH SNOW SHOWERS ON THE BACK
SIDE OF AN INTENSE LOW PRESSURE SYSTEM NORTHEAST OF LAKE HURON.
TRAVEL CONDITIONS WILL REMAIN VERY HAZARDOUS ACROSS NORTH CENTRAL TO
NORTHERN LOWER MICHIGAN DUE TO HEAVY SNOW AND WINDY CONDITIONS
THERE. WINDS WILL DIMINISH LATER THIS AFTERNOON THROUGH TONIGHT AS
THE LOW CONTINUES TO MOVE AWAY FROM OUR REGION. HOWEVER SOME SNOW
SHOWERS WILL LINGER TONIGHT. TRANQUIL WEATHER WILL RETURN EARLY NEXT
WEEK AS HIGH PRESSURE BUILDS IN.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY AFTERNOON)
ISSUED AT 400 AM EST SAT MAR 3 2012

NO MAJOR HEADLINE/SIGNIFICANT FCST CHANGES NECESSARY EARLY THIS
MORNING. THE WINTER STORM WARNING REMAINS IN EFFECT FOR OUR
NORTHERN FCST AREA WHERE AT LEAST 3 TO 6 INCHES OF SNOW HAS ALREADY
FALLEN AND WINDY CONDITIONS CONTINUE... LEADING TO VERY HAZARDOUS
TRAVEL CONDITIONS. WIND GUSTS OF 40 TO 50 MPH AND HIGHER GUSTS
ESPECIALLY NEAR THE LAKE MI SHORELINE WILL CONTINUE FOR SEVERAL MORE
HOURS. VERY MARGINAL HIGH WIND WARNING FOR OUR INLAND COUNTIES...
BUT A CLOSE ENOUGH CALL TO KEEP THE HEADLINE GOING FOR NOW.

SYNOPTIC SNOW ACROSS ROUGHLY THE NORTHERN HALF OF OUR FCST AREA
EARLY THIS MORNING WILL TRANSITION TO LAKE EFFECT AS WINDS VEER TO
THE NW AND H8 TEMPS FALL TO -9 TO -11 C BY 00Z THIS EVE. THE
WINTER STORM WARNING FOR OUR NORTHERN FCST AREA COVERS THE SNOW/WIND
IMPACTS VERY WELL. FURTHER SOUTH OF THE WARNING AREA THE SNOW
HAS NOT BEEN NEARLY AS SIGNIFICANT WITH LITTLE OR NO ACCUMULATION SO
FAR. LAKE EFFECT SNOW OF ONLY AROUND AN INCH OR TWO IS ANTICIPATED
LATER TODAY... WITH TEMPS REACHING ABOVE FREEZING INTO THE MID 30S
ACROSS OUR CENTRAL AND SOUTHERN COUNTIES.

LAKE EFFECT SNOW SHOWERS WILL LINGER TONIGHT WITH ADDITIONAL ACCUMS
GENERALLY AROUND AN INCH OR LESS... EXCEPT POTENTIALLY LOCALLY A BIT
HIGHER IN OUR FAVORED NW FLOW LES AREAS PARTICULARLY NEAR LAKE MI.
00Z NAM BUFKIT TIME HEIGHT X-SECTION FOR LWA/BIV FOR THIS EVENING
SHOW SOME DECENT OMEGAS ON THE ORDER OF 10-12 MICROBARS/SEC...
HOWEVER THIS IS MAINLY BELOW THE DGZ. NEVERTHELESS WILL NEED TO
MONITOR THIS WITH DELTA T/S REACHING THE MIDDLE TEENS BY TONIGHT AND
DEEP MOISTURE STILL IN PLACE.

STILL SOME LINGERING NW FLOW LAKE EFFECT SNOW SHOWERS SUNDAY TOO...
BUT WITH ADDITIONAL ACCUMULATIONS OF ONLY AROUND AN INCH OR LESS.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 400 AM EST SAT MAR 3 2012

LAKE EFFECT SNOW SHOWERS ACROSS WESTERN ZONES WINDS DOWN SUNDAY
NIGHT AS SFC RIDGING MOVES IN. THEN FAIR WEATHER IN RETURN FLOW
UNTIL COLD FRONT SAGS SOUTH BRINGING SHOWERS IN BY LATE WEDNESDAY.
THE FRONT...AND SOME SHOWERS...SHOULD LINGER INTO THURSDAY AND
PERHAPS THURSDAY NIGHT AS FLOW GOES PARALLEL TO UPPER FLOW.

ECMWF HAS BEEN SHOWING A SHARP BUCKLING OF THE UPPER FLOW THAT WOULD
BRING A SHOT OF COLD AIR THROUGH THE CENTRAL GREAT LAKES BY THE END
OF THE WEEK. GFS IS LESS AMPLIFIED. THE BLENDED FORECAST SEEMS LIKE
A GOOD COMPROMISE HERE UNTIL BETTER AGREEMENT IS ESTABLISHED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1258 PM EST SAT MAR 3 2012

FREQUENT MVFR CONDITIONS IN LAKE EFFECT SNOW SHOWERS EXPECTED THIS
AFTERNOON... WITH TIMES OF IFR CONDITIONS AS WELL WHEN HEAVIER
SNOW SHOWERS ARE IMPACTING THE TAF SITES.

OF PARTICULAR INTEREST FROM 20Z-02Z WILL BE THE MKG/GRR TAF SITES
WHERE SNOW SHOWERS MAY INCREASE DUE TO A SFC TROUGH MOVING
THROUGH. IFR MAY BECOME THE PREDOMINATE FLIGHT CATEGORY AT THESE
SITES FOR A FEW HOURS LATE THIS AFTERNOON/EVENING.

OTHERWISE EXPECT PERSISTENT CIGS OF 2500-3500 FEET TONIGHT INTO
SUNDAY... ALTHOUGH NO SIGNIFICANT REDUCTIONS TO VSBYS AFTER 03Z
SINCE MOST OF THE SNOW SHOWERS SHOULD BE WINDING DOWN THIS EVENING.
GUSTY WEST WINDS THIS AFTERNOON WILL DIMINISH AND BECOME NNW
BEHIND THE SFC TROUGH TONIGHT.

&&

.MARINE...
ISSUED AT 400 AM EST SAT MAR 3 2012

STORM WARNING REMAINS IN EFFECT THRU 12Z. GALE FORCE WINDS AFTER
THAT SO ISSUED A GALE WARNING THRU MID AFTN BEFORE WINDS DIMINISH
SIGNIFICANTLY THEREAFTER.

&&

.HYDROLOGY...
ISSUED AT 400 AM EST SAT MAR 3 2012

RIVER LEVELS ARE HIGH DUE TO RECENT RAIN. SEVERAL FLOOD ADVISORIES
REMAIN IN EFFECT INCLUDING THE GRAND RIVER AT IONIA... PORTAGE RIVER
NEAR VICKSBURG... GRAND RIVER AT JACKSON... SYCAMORE CREEK AT
HOLT... MAPLE RIVER AT MAPLE RAPIDS... AND THORNAPPLE RIVER ABOVE
HASTINGS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR
     MIZ037>039-043-044.

LM...GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR LMZ844>849.

&&

UPDATE...MEADE
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM....OSTUNO
AVIATION...MEADE
MARINE...LAURENS
HYDROLOGY...LAURENS
Hazardous weather outlook, Mar 3, 5:30 AM EST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
530 AM EST SAT MAR 3 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-041030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
530 AM EST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT SNOW SHOWERS WILL BRING LIGHT ACCUMULATIONS TODAY
ALONG AND WEST OF US 131. TRAVEL WILL STILL BE IMPACTED NORTH OF
A LINE FROM MUSKEGON TO BIG RAPIDS BY SNOW COVERED ROADS AND BLOWING
SNOW.

WINDS GUSTING OVER 40 MPH COULD CONTINUE TO CAUSE SCATTERED POWER
OUTAGES TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-041030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
530 AM EST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS GUSTING OVER 40 KNOTS AND HIGH WAVES WILL BE HAZARDOUS TO
MARINERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

OSTUNO

In the hours before

Local storm report, Mar 3, 10:00 AM EST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 AM     HEAVY RAIN       2 SE SCOTTVILLE         43.93N 86.25W
03/03/2012  M0.78 INCH       MASON              MI   CO-OP OBSERVER

0959 AM     HEAVY SNOW       2 SE SCOTTVILLE         43.93N 86.25W
03/03/2012  M3.9 INCH        MASON              MI   CO-OP OBSERVER

&&

MKALEMBK
Local storm report, Mar 3, 10:04 AM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1004 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     HEAVY RAIN       6 SW KALAMAZOO          42.22N 85.68W
03/03/2012  M0.41 INCH       KALAMAZOO          MI   COCORAHS

1002 AM     HEAVY RAIN       1 ESE LOWELL            42.93N 85.33W
03/03/2012  M0.80 INCH       KENT               MI   COCORAHS

&&

MKALEMBK
Local storm report, Mar 3, 10:12 AM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1012 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             2 E ZEELAND             42.81N 85.98W
03/02/2012  M0.25 INCH       OTTAWA             MI   TRAINED SPOTTER

            A THUNDERSTORM IS PRODUCING PEA SIZE HAIL NEAR THE BYRON
            RD EXIT OFF INTERSTATE 196.

0517 PM     HAIL             MEARS                   43.68N 86.42W
03/02/2012  M0.25 INCH       OCEANA             MI   TRAINED SPOTTER

            PEA SIZE HAIL IS COVERING THE GROUND IN MEARS. THUNDER IS
            ALSO HEARD.

0518 PM     HAIL             4 NE HOLLAND            42.83N 86.06W
03/02/2012  M0.25 INCH       OTTAWA             MI   TRAINED SPOTTER

            PEA SIZE HAIL IS BEING OBSERVED.

0520 PM     HAIL             2 NNE DUTTON            42.86N 85.57W
03/02/2012  M0.25 INCH       KENT               MI   TRAINED SPOTTER

            PEA SIZE HAIL.

0540 PM     HAIL             SIDNEY                  43.25N 85.13W
03/02/2012  M0.25 INCH       MONTCALM           MI   TRAINED SPOTTER

            VERY SMALL HAIL WAS BEING OBSERVED.

0551 PM     SNOW             1 N DALTON              43.34N 86.26W
03/02/2012  M0.0 INCH        MUSKEGON           MI   TRAINED SPOTTER

            SNOW IS STARTING TO MIX IN WITH RAIN AT THIS TIME.

0556 PM     HAIL             3 WNW KALAMAZOO         42.30N 85.65W
03/02/2012  M0.25 INCH       KALAMAZOO          MI   PUBLIC

            PEA SIZE HAIL WAS OBSERVED FOR 30-40 SECONDS.

0600 PM     HAIL             1 S KALAMAZOO           42.27N 85.59W
03/02/2012  M0.25 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            PEA SIZE HAIL FELL FOR A FEW MINUTES.

0600 PM     HAIL             GOBLES                  42.36N 85.88W
03/02/2012  M0.50 INCH       VAN BUREN          MI   TRAINED SPOTTER

            DELAYED REPORT. HALF INCH HAIL FELL WITH A THUNDERSTORM.

0622 PM     HAIL             5 S LANSING             42.66N 84.55W
03/02/2012  M0.25 INCH       INGHAM             MI   BROADCAST MEDIA

            PEA SIZE HAIL AT WILX.

0625 PM     HAIL             BATH                    42.82N 84.45W
03/02/2012  M0.25 INCH       CLINTON            MI   BROADCAST MEDIA

            TIME IS ESTIMATED. REPORT COURTESY OF WLNS.

0625 PM     SNOW             LUDINGTON               43.96N 86.45W
03/02/2012  M0.0 INCH        MASON              MI   PUBLIC

            SNOW WAS STARTING TO FALL HEAVILY.

0625 PM     HAIL             LANSING                 42.74N 84.55W
03/02/2012  M0.25 INCH       INGHAM             MI   BROADCAST MEDIA

            TIME IS ESTIMATED. REPORT COURTESY OF WLNS.

0628 PM     HAIL             ST. JOHNS               43.00N 84.56W
03/02/2012  M0.25 INCH       CLINTON            MI   EMERGENCY MNGR

            HAIL FELL FOR TWO MINUTES.

0635 PM     HAIL             OKEMOS                  42.72N 84.43W
03/02/2012  M0.25 INCH       INGHAM             MI   TRAINED SPOTTER

            PEA SIZE HAIL ALONG WITH LIGHTNING OBSERVED.

0720 PM     SNOW             5 N LUDINGTON           44.03N 86.45W
03/02/2012  E3.0 INCH        MASON              MI   TRAINED SPOTTER

            SPOTTER REPORTS 2 TO 3 INCHES OF SNOW HAS FALLEN SINCE
            6PM. BIG FLAKES ARE REDUCING THE VISIBILITY
            SIGNIFICANTLY.

0751 PM     SNOW             9 E WHITE CLOUD         43.57N 85.59W
03/02/2012  M0.0 INCH        NEWAYGO            MI   CO-OP OBSERVER

            HEAVY SNOW IS FALLING. OBSERVER LEFT BIG RAPIDS WHILE IT
            WAS RAINING AND THEN SWITCHED OVER TO HEAVY SNOW EAST OF
            WHITE CLOUD.

0800 PM     SLEET            MOUNT PLEASANT          43.60N 84.77W
03/02/2012  M0.00 INCH       ISABELLA           MI   PUBLIC

            SLEET WAS MIXING IN WITH RAIN AND SNOW. THUNDER WAS ALSO
            REPORTED.

0809 PM     SNOW             4 S SHELBY              43.55N 86.36W
03/02/2012  U0.0 INCH        OCEANA             MI   BROADCAST MEDIA

            MULTIPLE REPORTS OF SLIDEOFFS ALONG US31 JUST NORTH OF
            THE MUSKEGON COUNTY LINE. SLUSHY SNOW COVERED THE ROADS.

0817 PM     SNOW             REED CITY               43.87N 85.51W
03/02/2012  E2.0 INCH        OSCEOLA            MI   BROADCAST MEDIA

            THUNDERSNOW REPORTED AS WELL.

0845 PM     NON-TSTM WND GST MARSHALL                42.27N 84.96W
03/02/2012  M45.00 MPH       CALHOUN            MI   BROADCAST MEDIA

            REPORT COURTESY OF WOODTV.

0853 PM     NON-TSTM WND GST 1 NW BATTLE CREEK       42.33N 85.21W
03/02/2012  M44.00 MPH       CALHOUN            MI   ASOS

0856 PM     NON-TSTM WND GST 3 WNW JACKSON           42.26N 84.46W
03/02/2012  M43.00 MPH       JACKSON            MI   ASOS

0857 PM     NON-TSTM WND GST ALBION                  42.25N 84.75W
03/02/2012  M45.00 MPH       CALHOUN            MI   BROADCAST MEDIA

            REPORT COURTESY OF WOODTV.

0900 PM     SNOW             3 SSW WEIDMAN           43.64N 85.00W
03/02/2012  M1.0 INCH        ISABELLA           MI   TRAINED SPOTTER

            ONE INCH OF SNOW IN THE LAST HOUR IN THE LAKE ISABELLA
            AREA. ROADS ARE SLIPPERY.

0945 PM     SNOW             DIGHTON                 44.09N 85.35W
03/02/2012  M6.0 INCH        OSCEOLA            MI   BROADCAST MEDIA

            MEASURED SNOWFALL REPORTED BY 9 AND 10 NEWS.

0946 PM     NON-TSTM WND DMG JACKSON                 42.25N 84.41W
03/02/2012                   JACKSON            MI   911 CALL CENTER

            15 TREES KNOCKED DOWN BY THE HIGH WINDS THROUGHOUT THE
            COUNTY

0956 PM     NON-TSTM WND GST 5 NNW LANSING           42.80N 84.58W
03/02/2012  M48.00 MPH       CLINTON            MI   ASOS

            MEASURED AT CAPITOL CITY AIRPORT.

1000 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.30W
03/02/2012  M55.00 MPH       LMZ844             MI   OTHER FEDERAL

            MEASURED WIND GUST AT SOUTH HAVEN GLERL SITE.

1009 PM     NON-TSTM WND GST 4 SSE KALAMAZOO         42.23N 85.56W
03/02/2012  M44.00 MPH       KALAMAZOO          MI   ASOS

1015 PM     NON-TSTM WND DMG CONCORD                 42.18N 84.64W
03/02/2012                   JACKSON            MI   BROADCAST MEDIA

            WLNS REPORTS SOME PORCH WINDOWS HAVE BLOWN OUT OF A HOUSE
            IN CONCORD.

1015 PM     SNOW             FRUITPORT               43.13N 86.16W
03/02/2012  M0.5 INCH        MUSKEGON           MI   TRAINED SPOTTER

            SNOW IS BECOMING HEAVY AT TIMES.

1015 PM     NON-TSTM WND GST 4 W MUSKEGON            43.22N 86.33W
03/02/2012  M43.00 MPH       MUSKEGON           MI   OTHER FEDERAL

            MEASURED AT THE MUSKEGON GLERL SITE.

1020 PM     NON-TSTM WND GST 1 W SOUTH HAVEN         42.40N 86.30W
03/02/2012  M57.00 MPH       LMZ844             MI   OTHER FEDERAL

            MEASURED AT SOUTH HAVEN GLERL SITE.

1030 PM     SNOW             3 WSW HART              43.68N 86.42W
03/02/2012  M3.8 INCH        OCEANA             MI   CO-OP OBSERVER

            SNOWFALL SINCE 5PM. SNOW IS CURRENTLY HEAVY.

1037 PM     NON-TSTM WND GST 5 W HOLLAND             42.78N 86.21W
03/02/2012  M61.00 MPH       OTTAWA             MI   BROADCAST MEDIA

            PEAK GUST MEASURED SO FAR AT SPYGLASS HILL ON LAKE
            MICHIGAN. REPORT COURTESY OF WOODTV.

1045 PM     NON-TSTM WND GST LANSING                 42.74N 84.55W
03/02/2012  E50.00 MPH       INGHAM             MI   TRAINED SPOTTER

            A 47 MPH GUST WAS MEASURED AT 141 AM AS WELL.

1050 PM     SNOW             LAKEVIEW                43.44N 85.28W
03/02/2012  E2.0 INCH        MONTCALM           MI   DEPT OF HIGHWAYS

            ROADS WERE SLICK ALONG M46

1052 PM     NON-TSTM WND DMG STOCKBRIDGE             42.45N 84.18W
03/02/2012                   INGHAM             MI   BROADCAST MEDIA

            WLNS REPORTS A LARGE BRANCH TOOK A POWERLINE DOWN IN
            STOCKBRIDGE.

1053 PM     SNOW             LUDINGTON               43.96N 86.45W
03/02/2012  M4.0 INCH        MASON              MI   PUBLIC

            TOTAL SNOWFALL SO FAR.

1100 PM     NON-TSTM WND GST 2 WSW MUSKEGON          43.21N 86.30W
03/02/2012  M49.00 MPH       MUSKEGON           MI   PUBLIC

            MEASURED WIND GUST IN THE LAKESIDE NEIGHBORHOOD BY
            MUSKEGON LAKE.

1104 PM     NON-TSTM WND GST 2 S HOLLAND             42.75N 86.11W
03/02/2012  M45.00 MPH       ALLEGAN            MI   ASOS

1120 PM     HEAVY SNOW       2 NE PENTWATER          43.81N 86.40W
03/02/2012  U0.0 INCH        OCEANA             MI   BROADCAST MEDIA

            WOODTV RELAYED VIEWER REPORT OF EMERGENCY VEHICLES
            ENCOUNTERING NEAR BLIZZARD CONDITIONS BETWEEN HART AND
            LUDINGTON AT THIS TIME.

1125 PM     NON-TSTM WND GST 4 W MUSKEGON            43.22N 86.33W
03/02/2012  M55.00 MPH       MUSKEGON           MI   OTHER FEDERAL

            MEASURED AT THE MUSKEGON GLERL SITE.

1127 PM     NON-TSTM WND GST 1 SW GRAND HAVEN        43.05N 86.24W
03/02/2012  M54.00 MPH       OTTAWA             MI   BROADCAST MEDIA

            MEASURED ON THE BEACH JUST SOUTH OF GRAND HAVEN. REPORT
            COURTESY OF WOODTV.

1136 PM     NON-TSTM WND GST GERALD R FORD ARPT      42.89N 85.53W
03/02/2012  M48.00 MPH       KENT               MI   OFFICIAL NWS OBS

1140 PM     NON-TSTM WND GST 2 N WALKER              43.03N 85.76W
03/02/2012  M41.00 MPH       KENT               MI   TRAINED SPOTTER

1143 PM     NON-TSTM WND GST 3 WNW JACKSON           42.26N 84.46W
03/02/2012  M48.00 MPH       JACKSON            MI   ASOS

1153 PM     NON-TSTM WND GST 3 S IONIA               42.94N 85.06W
03/02/2012  M45.00 MPH       IONIA              MI   AWOS

1155 PM     NON-TSTM WND GST 1 ENE CHARLOTTE         42.57N 84.82W
03/02/2012  M44.00 MPH       EATON              MI   AWOS

1231 AM     SNOW             5 N MUSKEGON            43.30N 86.25W
03/03/2012  M3.0 INCH        MUSKEGON           MI   BROADCAST MEDIA

            REPORT RELAYED FROM WOODTV.

1231 AM     SNOW             LUDINGTON               43.96N 86.45W
03/03/2012  M5.9 INCH        MASON              MI   BROADCAST MEDIA

            REPORT RELAYED FROM WOODTV.

0117 AM     NON-TSTM WND GST 5 NNW LANSING           42.80N 84.58W
03/03/2012  M49.00 MPH       CLINTON            MI   ASOS

0117 AM     NON-TSTM WND GST 1 NW BATTLE CREEK       42.33N 85.21W
03/03/2012  M46.00 MPH       CALHOUN            MI   ASOS

0117 AM     NON-TSTM WND GST 2 S HOLLAND             42.75N 86.11W
03/03/2012  M45.00 MPH       ALLEGAN            MI   ASOS

0117 AM     NON-TSTM WND GST 4 E KENTWOOD            42.90N 85.51W
03/03/2012  M48.00 MPH       KENT               MI   ASOS

0131 AM     NON-TSTM WND GST EAST GRAND RAPIDS       42.94N 85.61W
03/03/2012  M45.00 MPH       KENT               MI   CO-OP OBSERVER

0415 AM     NON-TSTM WND GST 2 NW BIG RAPIDS         43.72N 85.51W
03/03/2012  M35.00 MPH       MECOSTA            MI   AWOS

0531 AM     NON-TSTM WND GST 4 SSW ALMA              43.32N 84.69W
03/03/2012  M39.00 MPH       GRATIOT            MI   AWOS

0614 AM     NON-TSTM WND GST 1 NE MOUNT PLEASANT     43.61N 84.76W
03/03/2012  M31.00 MPH       ISABELLA           MI   AWOS

0654 AM     NON-TSTM WND GST 3 SW FREMONT            43.44N 85.99W
03/03/2012  M36.00 MPH       NEWAYGO            MI   AWOS

0656 AM     HEAVY RAIN       ST. JOHNS               43.00N 84.56W
03/03/2012  M0.50 INCH       CLINTON            MI   CO-OP OBSERVER

            24 HOUR TOTAL THROUGH 645 AM.

0658 AM     HEAVY RAIN       4 E KENTWOOD            42.90N 85.51W
03/03/2012  M0.48 INCH       KENT               MI   OFFICIAL NWS OBS

            24 HOUR TOTAL ENDING AT 645 AM.

0658 AM     HEAVY RAIN       5 NNW LANSING           42.80N 84.58W
03/03/2012  M0.50 INCH       CLINTON            MI   OFFICIAL NWS OBS

            24 HOUR TOTAL ENDING AT 645 AM.

0658 AM     HEAVY RAIN       4 SSE MUSKEGON          43.17N 86.22W
03/03/2012  M0.42 INCH       MUSKEGON           MI   OFFICIAL NWS OBS

            24 HOUR TOTAL ENDING AT 645 AM.

0658 AM     HEAVY RAIN       HOLLAND                 42.78N 86.11W
03/03/2012  M0.42 INCH       OTTAWA             MI   CO-OP OBSERVER

            24 HOUR TOTAL ENDING AT 645 AM.

0702 AM     HEAVY RAIN       ALLENDALE               42.97N 85.95W
03/03/2012  M0.44 INCH       OTTAWA             MI   CO-OP OBSERVER

            24 HOUR TOTAL ENDING AT 7 AM.

0721 AM     HEAVY RAIN       EAST GRAND RAPIDS       42.94N 85.61W
03/03/2012  M0.51 INCH       KENT               MI   CO-OP OBSERVER

            24 HOUR TOTAL ENDING AT 7 AM.

0733 AM     HEAVY RAIN       HASTINGS                42.65N 85.29W
03/03/2012  M0.44 INCH       BARRY              MI   CO-OP OBSERVER

0747 AM     HEAVY SNOW       3 WSW HART              43.68N 86.42W
03/03/2012  M4.6 INCH        OCEANA             MI   CO-OP OBSERVER

            24 HOUR SNOWFALL ENDING AT 7 AM.

0747 AM     HEAVY RAIN       3 WSW HART              43.68N 86.42W
03/03/2012  M1.40 INCH       OCEANA             MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM.

0800 AM     HEAVY SNOW       4 W HESPERIA            43.57N 86.12W
03/03/2012  M3.0 INCH        OCEANA             MI   AMATEUR RADIO

            STORM TOTAL SNOWFALL ENDING AT 755 AM.

0800 AM     HEAVY RAIN       1 NW GRAND LEDGE        42.76N 84.76W
03/03/2012  M0.52 INCH       EATON              MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM.

0806 AM     HEAVY RAIN       4 NNE PAW PAW           42.27N 85.86W
03/03/2012  M0.39 INCH       VAN BUREN          MI   COCORAHS

0806 AM     HEAVY SNOW       7 NNW SCOTTVILLE        44.05N 86.33W
03/03/2012  M6.8 INCH        MASON              MI   COCORAHS

0806 AM     HEAVY RAIN       2 W WAYLAND             42.67N 85.68W
03/03/2012  M0.53 INCH       ALLEGAN            MI   COCORAHS

0806 AM     HEAVY RAIN       4 W BELLEVUE            42.44N 85.10W
03/03/2012  M0.51 INCH       BARRY              MI   COCORAHS

0806 AM     HEAVY RAIN       3 S GRAND RAPIDS        42.92N 85.67W
03/03/2012  M0.50 INCH       KENT               MI   COCORAHS

0806 AM     HEAVY RAIN       7 NNW SCOTTVILLE        44.05N 86.33W
03/03/2012  M0.63 INCH       MASON              MI   COCORAHS

0806 AM     HEAVY RAIN       3 W WALKER              43.00N 85.83W
03/03/2012  M0.50 INCH       OTTAWA             MI   COCORAHS

0818 AM     HEAVY SNOW       BIG RAPIDS              43.70N 85.48W
03/03/2012  M2.6 INCH        MECOSTA            MI   CO-OP OBSERVER

0818 AM     HEAVY RAIN       BIG RAPIDS              43.70N 85.48W
03/03/2012  M0.98 INCH       MECOSTA            MI   CO-OP OBSERVER

0913 AM     HEAVY RAIN       2 SSW IONIA             42.96N 85.08W
03/03/2012  M0.90 INCH       IONIA              MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 8 AM.

0959 AM     HEAVY RAIN       2 SE SCOTTVILLE         43.93N 86.25W
03/03/2012  M0.78 INCH       MASON              MI   CO-OP OBSERVER

0959 AM     HEAVY SNOW       2 SE SCOTTVILLE         43.93N 86.25W
03/03/2012  M3.9 INCH        MASON              MI   CO-OP OBSERVER

1002 AM     HEAVY RAIN       6 SW KALAMAZOO          42.22N 85.68W
03/03/2012  M0.41 INCH       KALAMAZOO          MI   COCORAHS

1002 AM     HEAVY RAIN       1 ESE LOWELL            42.93N 85.33W
03/03/2012  M0.80 INCH       KENT               MI   COCORAHS

&&

MKALEMBK
Local storm report, Mar 3, 11:44 AM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1144 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     HEAVY SNOW       WHITE CLOUD             43.57N 85.77W
03/03/2012  M6.0 INCH        NEWAYGO            MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL.

&&

MKALEMBK
Local storm report, Mar 3, 3:03 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
303 PM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             1 SE SYLVAN TWP         43.94N 85.13W
03/03/2012  M6.0 INCH        OSCEOLA            MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL FROM LAST NIGHT THROUGH THIS
            MORNING. TIME APPROXIMATE.

0900 AM     SNOW             2 NNW CLARE             43.84N 84.78W
03/03/2012  M3.0 INCH        CLARE              MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL FROM LAST NIGHT THROUGH THIS
            MORNING. TIME APPROXIMATE.

0900 AM     SNOW             5 SW NEWKIRK TWP        44.05N 85.82W
03/03/2012  M10.0 INCH       LAKE               MI   TRAINED SPOTTER

            STORM TOTAL SNOWFALL FROM LAST NIGHT THROUGH THIS
            MORNING. TIME APPROXIMATE.

&&

HOVING

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:29 AM ESTGale WarningGRR12 hr
Mar 3, 10:39 AM ESTRiver Flood AdvisoryGRRKent4 days
Mar 3, 10:39 AM ESTRiver Flood AdvisoryGRRClinton11 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.